Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Corpus Christi, TX

May 10, 2019Aransas County, Calhoun County, Refugio County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 10, 2019, 3:12 AM CDT for Aransas County, Calhoun County, Refugio County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2019, 3:12 AM CDT (08:12 UTC)
Expired
May 10, 2019, 4:00 AM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Aransas County, TX, Calhoun County, TX, Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 9:44 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.2 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2019-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2019-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2875 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
794 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-1.8

Open this sounding in Storm Lab

The text

As transmitted.

258 
WUUS54 KCRP 100812
SVRCRP
TXC007-057-391-100900-
/O.NEW.KCRP.SV.W.0049.190510T0812Z-190510T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
312 AM CDT Fri May 10 2019

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Aransas County in south central Texas...
  Southwestern Calhoun County in south Texas...
  Southeastern Refugio County in south central Texas...

* Until 400 AM CDT.

* At 311 AM CDT, a severe thunderstorm was located over Lamar, or
  near Rockport, moving northeast at 25 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Rockport, Lamar, Palm Harbor, Key Allegro, Holiday Beach, Copano
  Village and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2795 9708 2807 9721 2839 9691 2816 9667
TIME...MOT...LOC 0811Z 234DEG 22KT 2811 9698 

HAIL...1.00IN
WIND...<50MPH
 
$$

TC
1 follow-up statement
073 
WWUS54 KCRP 100842
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
342 AM CDT Fri May 10 2019

TXC007-057-391-100900-
/O.CON.KCRP.SV.W.0049.000000T0000Z-190510T0900Z/
Aransas TX-Calhoun TX-Refugio TX-
342 AM CDT Fri May 10 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR ARANSAS...SOUTHWESTERN CALHOUN AND SOUTHEASTERN REFUGIO
COUNTIES...

At 341 AM CDT, a severe thunderstorm was located near Aransas
National Wildlife Refuge, or 14 miles southwest of Seadrift, moving
northeast at 25 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Rockport, Lamar, Palm Harbor, Key Allegro, Holiday Beach, Copano
Village and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2795 9708 2807 9721 2839 9691 2816 9667
TIME...MOT...LOC 0841Z 234DEG 22KT 2822 9681 

HAIL...1.00IN
WIND...<50MPH
 
$$

TC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 12:16 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 10, 12:16 AM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1216 AM CDT Fri May 10 2019

.DISCUSSION...

See aviation discussion below for the 06Z TAFs.

&&

.AVIATION...

This TAF cycle will be noted with mostly MVFR conditions for low
ceilings. Thunderstorms are making their way out of the forecast
area, so we should have a break in rainfall through parts of this
cycle. KVCT is just now (05Z) getting a relief from a complex of
thunderstorms exiting to the east. Need to watch for redevelopment
later today, especially along the outflow boundary currently south
of KCRP. Chances are sites may come close to IFR conditions at
times, especially later today if thunderstorms redevelop.
Thunderstorms could be severe at times as well with heavy
rainfall, gusty winds, and hail all possible. Otherwise, wind
speeds should be mostly from the north/northeast behind the front
with low clouds sticking around for most of the cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  66  78  68  82  /  70  90  80  20  20
Victoria          77  63  77  65  81  /  80  90  90  20  10
Laredo            71  58  80  66  84  /  60  70  40  10  20
Alice             74  61  78  66  83  /  70  80  70  20  20
Rockport          77  64  78  69  81  /  70  90  80  20  20
Cotulla           68  58  79  63  83  /  70  70  60  10  10
Kingsville        77  65  79  67  83  /  70  90  80  20  20
Navy Corpus       81  69  77  72  81  /  70  90  80  20  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Saturday afternoon For the following
     zones: Aransas Islands...Bee...Calhoun Islands...Coastal
     Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
     Nueces...Coastal Refugio...Coastal San Patricio...Goliad...
     Inland Calhoun...Inland Kleberg...Inland Nueces...Inland
     Refugio...Inland San Patricio...Jim Wells...Kleberg
     Islands...Live Oak...Nueces Islands...Victoria.

GM...None.

&&

JG/99...AVIATION
Hazardous weather outlook, May 9, 3:22 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
322 PM CDT Thu May 9 2019

TXZ229>234-239>247-342>347-442-443-447-102030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
322 PM CDT Thu May 9 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered to widespread thunderstorms are expected today and
tonight. Storms will be strong to severe with the initial threat
this afternoon and early evening being large hail. The threat
will transition to damaging winds as the storms congeal into a
squall line. Heavy rainfall will also be expected with these
storms, and therefore a Flash Flood Watch will be in effect
starting today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Scattered to widespread thunderstorms are expected Thursday through
Tuesday. Some storms could be strong to severe, especially Thursday
night. The primary threats with these storms will be flooding, gusty
winds, and small hail.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay reports of severe
weather and flooding. Use hashtags #ccspotter and #txwx

GMZ230-235-250-255-270-275-102030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
322 PM CDT Thu May 9 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Widespread showers and thunderstorms expected tonight. Some storms
could be strong to severe with high wind gusts being the main
threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Weak to moderate onshore flow is expected Friday through Sunday.
Otherwise, stormy conditions will persist through the weekend, with
some storms being strong to severe. The primary threats with these
storms will be heavy rainfall, gusty winds, and small hail.

.SPOTTER INFORMATION STATEMENT...

Mariners are encouraged to relay reports of hazardous marine
conditions. Use hashtags #ccspotter and #txwx

87/99

In the hours before

Local storm report, May 9, 10:51 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1051 PM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             GOLIAD                  28.67N 97.39W
05/09/2019  E1.00 INCH       GOLIAD             TX   PUBLIC

&&

DVOGELSA
Local storm report, May 9, 10:52 PM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1052 PM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 NW PETTUS             28.60N 97.82W
05/09/2019                   BEE                TX   FIRE DEPT/RESCUE

            TREES DOWN ALONG FM 798. TIME ESTIMATED FROM RADAR.

1040 PM     HAIL             GOLIAD                  28.67N 97.39W
05/09/2019  E0.25 INCH       GOLIAD             TX   PUBLIC

1045 PM     TSTM WND GST     GOLIAD                  28.67N 97.39W
05/09/2019  E60.00 MPH       GOLIAD             TX   PUBLIC

1045 PM     HAIL             GOLIAD                  28.67N 97.39W
05/09/2019  E1.00 INCH       GOLIAD             TX   PUBLIC

&&

DVOGELSA
Local storm report, May 9, 11:34 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 PM     HAIL             2 W ROCKPORT            28.04N 97.08W
05/09/2019  E1.00 INCH       ARANSAS            TX   PUBLIC

&&

DVOGELSA
Local storm report, May 9, 11:35 PM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 PM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HAIL             FULTON                  28.07N 97.04W
05/09/2019  M0.75 INCH       ARANSAS            TX   TRAINED SPOTTER

&&

DVOGELSA
Local storm report, May 9, 11:37 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1137 PM CDT THU MAY 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND DMG     2 NW PETTUS             28.60N 97.82W
05/09/2019                   BEE                TX   FIRE DEPT/RESCUE

            TREES DOWN ALONG FM 798. TIME ESTIMATED FROM RADAR.

1040 PM     HAIL             GOLIAD                  28.67N 97.39W
05/09/2019  E0.25 INCH       GOLIAD             TX   PUBLIC

1045 PM     TSTM WND GST     GOLIAD                  28.67N 97.39W
05/09/2019  E60.00 MPH       GOLIAD             TX   PUBLIC

1045 PM     HAIL             GOLIAD                  28.67N 97.39W
05/09/2019  E1.00 INCH       GOLIAD             TX   PUBLIC

1125 PM     HAIL             2 W ROCKPORT            28.04N 97.08W
05/09/2019  E1.00 INCH       ARANSAS            TX   PUBLIC

1128 PM     HAIL             FULTON                  28.07N 97.04W
05/09/2019  M0.75 INCH       ARANSAS            TX   TRAINED SPOTTER

&&

DVOGELSA
Special weather statement, May 10, 2:36 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
236 AM CDT Fri May 10 2019

TXZ232-241-243-244-246-100800-
Jim Wells-Inland Nueces-Inland San Patricio-Inland Refugio-Bee-
236 AM CDT Fri May 10 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN NUECES...
NORTHWESTERN SAN PATRICIO...NORTHEASTERN JIM WELLS...WEST CENTRAL
REFUGIO AND SOUTHEASTERN BEE COUNTIES...

At 236 AM CDT, a strong thunderstorm was located near Sandia, or near
Mathis, moving northeast at 40 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Mathis, Skidmore, St. Paul, Lake City, San Patricio, Sandia, West
Sinton, Papalote, Tynan, Lakeside and Pernitas Point.

LAT...LON 2803 9795 2806 9793 2806 9788 2807 9789
      2807 9790 2808 9790 2839 9763 2820 9741
      2791 9781
TIME...MOT...LOC 0736Z 224DEG 35KT 2803 9782

PH

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:41 PM CDTSevere Thunderstorm WarningCRPDuval, Webb64 min
May 9, 7:49 PM CDTSpecial Weather StatementCRPLa Salle26 min
May 9, 7:58 PM CDTSevere Thunderstorm WarningCRPLa Salle, McMullen47 min
May 9, 8:29 PM CDTSpecial Weather StatementCRPLive Oak46 min
May 9, 8:32 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen118 min
May 9, 8:38 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak37 min
May 9, 8:45 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen45 min
May 9, 8:48 PM CDTSpecial Weather StatementCRPDuval42 min
May 9, 8:50 PM CDTFlash Flood WarningCRPLa Salle, McMullen3 hr
May 9, 8:59 PM CDTSpecial Weather StatementCRPLive Oak46 min
May 9, 9:11 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, McMullen49 min
May 9, 9:16 PM CDTAreal Flood AdvisoryCRPBee, Live Oak119 min
May 9, 9:43 PM CDTFlash Flood WarningCRPBee, Live Oak3 hr
May 9, 9:54 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak51 min
May 9, 10:03 PM CDTSevere Thunderstorm WarningCRPWebb26 min
May 9, 10:15 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria45 min
May 9, 10:20 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Goliad, Refugio, San Patricio55 min
May 9, 10:21 PM CDTAreal Flood AdvisoryCRPBee, Goliad, Live Oak84 min
May 9, 10:56 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Goliad, Refugio, Victoria49 min
May 9, 11:00 PM CDTAreal Flood AdvisoryCRPAransas, Bee, Calhoun, Goliad, Refugio, San Patricio and 1 more2 hr
May 9, 11:14 PM CDTSpecial Marine WarningCRP91 min
May 9, 11:21 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio24 min
May 9, 11:41 PM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio, Victoria49 min
May 10, 12:41 AM CDTSpecial Marine WarningCRP94 min
May 10, 2:10 AM CDTSpecial Marine WarningCRP80 min
May 10, 2:36 AM CDTSpecial Weather StatementCRPSan Patricio24 min
May 10, 3:13 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces25 hr
May 10, 3:25 AM CDTSpecial Marine WarningCRP50 min
May 10, 3:27 AM CDTSpecial Weather StatementCRPKleberg33 min
May 10, 4:04 AM CDTFlash Flood WarningCRPAransas, Calhoun, San Patricio3 hr
May 10, 4:06 AM CDTSpecial Weather StatementCRPAransas24 min
May 10, 4:10 AM CDTSpecial Weather StatementCRPJim Wells35 min
May 10, 4:33 AM CDTSpecial Marine WarningCRP57 min
May 10, 4:41 AM CDTSpecial Weather StatementCRPNueces34 min
May 10, 4:55 AM CDTSpecial Weather StatementCRPNueces35 min
May 10, 4:59 AM CDTFlash Flood WarningCRPNueces2 hr
May 10, 5:20 AM CDTSpecial Weather StatementCRPKleberg40 min
May 10, 5:25 AM CDTSpecial Marine WarningCRP95 min
May 10, 5:33 AM CDTFlash Flood WarningCRPKleberg90 min
May 10, 5:46 AM CDTSpecial Weather StatementCRPKleberg29 min
May 10, 6:01 AM CDTFlash Flood WarningCRPKleberg, Nueces104 min
May 10, 6:13 AM CDTSpecial Marine WarningCRP92 min
May 10, 6:29 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces16 hr
May 10, 6:36 AM CDTSpecial Marine WarningCRP84 min
May 10, 6:58 AM CDTAreal Flood WarningCRPNueces62 min
May 10, 7:27 AM CDTSpecial Marine WarningCRP93 min
May 10, 9:55 AM CDTSmall Craft AdvisoryCRP9 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.